MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP CA 125II ASSAY; CA 125II IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP CA 125II ASSAY; CA 125II IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A siemens field service engineer (fse) performed a total service call on 4/8/2019.The fse performed the following: replaced the acid/base reservoirs, debubblers and tubings.Decontaminated the acid/base lines, pumps, valves and reservoirs.Found and replaced the leaking ancillary diluter syringe.Proactively replaced the pmt, sample digital diluter, sample syringe, and reagent#probe 3 syringe.Checked all probe alignments.Checked the vacuum pressure and for leaks.Performed the dry, wetwater, and wetwash1 tests.All acceptable.The cause for the discordant ca 125ii result is unknown.Siemens healthcare diagnostics is investigating.The ifu states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the ifu states in the limitations section: "note: do not interpret levels of ca 125 as absolute evidence of the presence or the absence of malignant disease.Before treatment, patients with confirmed ovarian carcinoma frequently have levels of ca 125 within the range observed in healthy individuals.Elevated levels of ca 125 can be observed in patients with nonmalignant diseases.Measurements of ca 125 should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation." mdr 1219913-2019-00062 (for sample from (b)(6) 2019) was previously filed for the same patient but different event.
 
Event or Problem Description
A discordant low advia centaur xp ca 125ii result was obtained on a patient sample when tested neat.The patient sample was repeated, and the value was >600 u/ml.The patient sample was diluted and the result was higher.The initial result was reported to the physician and was not questioned.A corrected report was issued.Patient treatment was not prescribed or altered.There was no report of adverse health consequences due to the discordant ca125ii result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2019-00071 on may 13, 2019.(b)(6) 2019 additional information: the initial issue was reported as a discordancy between initial and repeat results of a sample tested on advia centaur xp ca 125ii (2nd generation) lot 181.Initial reported result from (b)(6) : 470 u/ml repeated 4/18 result neat: >600 u/ml autodiluted 1:10 result: 762.The following service was performed: 04/02/19- service report indicated acid/ base reservoirs were decontaminated.04/08/2019- the fse performed a total call service on system due to discordant results.Replaced the acid/base reservoirs, debubblers and tubings.Decontaminated the acid/base lines, pumps, valves and reservoirs.Found and replaced the leaking ancillary diluter syringe.Proactively replaced the pmt, sample digital diluter, sample syringe, and reagent probe #3 syringe.Although the system is operational post service, siemens cannot definitively determine the cause of this discordant result.Sample integrity or other preanalytical variables as contributing factors cannot be ruled out.An instrument issue is not suspected, as there were no other discordant results found.Siemens cannot identify any specific in house testing that can identify why the specific sample would read on curve, then recover higher after repeat testing on later dates.However, quality controls samples were in range and no issues were noted with other patient samples, indicating that the instrument and reagents were performing acceptably.A systemic product non-conformance has not been identified.The instrument is performing within specifications.No further evaluation of the device is required.

Brand Name
ADVIA CENTAUR XP CA 125II ASSAY
Common Device Name
CA 125II IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key8605288
Report Number1219913-2019-00071
Device Sequence Number14046395
Product Code LTK
UDI-Device Identifier00630414461298
UDI-Public00630414461298
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K020828
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2019
Device Model NumberN/A
Device Catalogue Number10310443
Device Lot Number77111181
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2019
Supplement Date Received by Manufacturer07/23/2019
Initial Report FDA Received Date05/13/2019
Supplement Report FDA Received Date07/30/2019
Patient Sequence Number1